A numerical procedure for predicting multiple solutions of a spherical taylor-couette flow

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

A new numerical procedure for predicting multiple solutions of Taylor vortices in a spherical gap is presented. The steady incompressible Navier-Stokes equations in primitive variables are solved by a finite-difference method using a matrix preconditioning technique. Routes leading to multiple flow states are designed heuristically by imposing symmetric properties. Both symmetric and asymmetric solutions can be predicted in a deterministic way. The current procedure gives very fast convergence rate to the desired flow modes. This procedure provides an alternative way of finding all possible stable steady axisymmetric flow modes.

Original languageEnglish
Pages (from-to)1135-1147
Number of pages13
JournalInternational Journal for Numerical Methods in Fluids
Volume22
Issue number11
Publication statusPublished - 1996 Dec 1

Fingerprint

Taylor-Couette Flow
Multiple Solutions
Steady flow
Numerical Procedure
Finite difference method
Navier Stokes equations
Vortex flow
Preconditioning Techniques
Axisymmetric Flow
Incompressible Navier-Stokes Equations
Steady Flow
Difference Method
Convergence Rate
Vortex
Finite Difference
Alternatives

All Science Journal Classification (ASJC) codes

  • Computational Mechanics
  • Mechanics of Materials
  • Mechanical Engineering
  • Computer Science Applications
  • Applied Mathematics

Cite this

@article{e8e372d0ee98421aadec9bf19fecbdf4,
title = "A numerical procedure for predicting multiple solutions of a spherical taylor-couette flow",
abstract = "A new numerical procedure for predicting multiple solutions of Taylor vortices in a spherical gap is presented. The steady incompressible Navier-Stokes equations in primitive variables are solved by a finite-difference method using a matrix preconditioning technique. Routes leading to multiple flow states are designed heuristically by imposing symmetric properties. Both symmetric and asymmetric solutions can be predicted in a deterministic way. The current procedure gives very fast convergence rate to the desired flow modes. This procedure provides an alternative way of finding all possible stable steady axisymmetric flow modes.",
author = "Ruey-Jen Yang",
year = "1996",
month = "12",
day = "1",
language = "English",
volume = "22",
pages = "1135--1147",
journal = "International Journal for Numerical Methods in Fluids",
issn = "0271-2091",
publisher = "John Wiley and Sons Ltd",
number = "11",

}

TY - JOUR

T1 - A numerical procedure for predicting multiple solutions of a spherical taylor-couette flow

AU - Yang, Ruey-Jen

PY - 1996/12/1

Y1 - 1996/12/1

N2 - A new numerical procedure for predicting multiple solutions of Taylor vortices in a spherical gap is presented. The steady incompressible Navier-Stokes equations in primitive variables are solved by a finite-difference method using a matrix preconditioning technique. Routes leading to multiple flow states are designed heuristically by imposing symmetric properties. Both symmetric and asymmetric solutions can be predicted in a deterministic way. The current procedure gives very fast convergence rate to the desired flow modes. This procedure provides an alternative way of finding all possible stable steady axisymmetric flow modes.

AB - A new numerical procedure for predicting multiple solutions of Taylor vortices in a spherical gap is presented. The steady incompressible Navier-Stokes equations in primitive variables are solved by a finite-difference method using a matrix preconditioning technique. Routes leading to multiple flow states are designed heuristically by imposing symmetric properties. Both symmetric and asymmetric solutions can be predicted in a deterministic way. The current procedure gives very fast convergence rate to the desired flow modes. This procedure provides an alternative way of finding all possible stable steady axisymmetric flow modes.

UR - http://www.scopus.com/inward/record.url?scp=0030153068&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0030153068&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:0030153068

VL - 22

SP - 1135

EP - 1147

JO - International Journal for Numerical Methods in Fluids

JF - International Journal for Numerical Methods in Fluids

SN - 0271-2091

IS - 11

ER -